Facial Flushin and rashes anyoone?

Hi everyone I hope you are all well despite this miserable weather.

I am now on my 4th anti TNF and have been on oral steroids and celebrex for over 20 years. I am in my early forties and for the past three years or so I have had facial flushing which feels like my face is burning and red lumpy spots on my face by the end of the day. they usually go down overnight but are back again by tea time. My rheumy does not have an explanation, my doctor is unsure does anyone else have this? I am wondering whether it is just part of my RA as I do get very hot all the time.

9 Replies

oldestnewest
  • I have this too...your story could be mine.

    It's weird and my rheumy dr isn't sure what it is.

    Because it goes on the cheeks and nose with a lumpy rash it has been suggested that it could've lupus by one gp, but this hasn't been confirmed.

    It isn't rose thingy (sorry can't spell it) as I have been checked for that.

    So like you I would be I interested to know what it is.

    X :-) x

  • You don't mention your gender or your age on your profile or here DMC? These things are very relevant when it comes to hot flushes and spots.

    I get one or two big lumpy red spots on my face or neck every week after taking MTX - always the same in appearance and feel but if anything else is added in such as Hydroxichloraquine they seem to join forces and I get a proper allergic reaction I find.

    Apart from that I think our skin and bodies change systemically as we get older and a lot of skin related developments or changes relate entirely to hormonal shifts - probably for men too. For instance I have spent my entire life since I was really wee suffering from chronic eczema in almost every part of me which was just as painful as RA has been for much of the time (when it got infected especially) and yet now it has completely gone away (hooray!). There is no explanation for this apart from the hormonal shifts of menopause - which I believe have also triggered my RA (not so hooray ;-().

    Each one of us is different of course but I don't think you should rule out that this is hormonal - nor that it may be a response to your medications - even ones which you've been taking for a long time (and 20 years is a long time to have been taking oral steroids and celebrex). Perhaps your body is just saying that the toxins have built up over the years and it isn't too happy with this anymore?

    There are of course other forms of autoimmune conditions/ inflammatory arthritis's which can affect the skin of course but I'm sure your consultant and GP would have thought of these? TTx

  • Hi there, I've had hot flushes for the last two years since going through the menopause & also something that sounds just like your spot thing for maybe rather longer than that. By the evening I'd notice that my face was staying redder & there were red spots (usually in the same places) on my cheeks, especially under the eyes. Come the morning - all gone. This started before I got ill with inflammatory arthritis - well, before I knew I was ill anyway - so was not connected to medication.

    Then I got really ill round about March / April and, come to think of it, the spots disappeared around that time! Again, didn't start on medication straight away, so that can't explain their disappearance. However I was so horrified by what was happening to me that I instantly gave up smoking, cut down drinking, gave up cheese as it made me feel funny & and started eating a lot more fruit & veg, very little fried food .... you get the picture! Maybe something that I did or stopped doing banished the spots?? You mention 'back by tea time' so maybe they are diet related??

    They weren't painful or anything, but they made me look pretty run down by the end of every evening. I'd forgotten about them so thanks for reminding me that at least something about me has actually got better in recent months!

    All the best xx

  • Hi there!

    I am recovering from dreadful skin eruptions over my head ,hairline down the sides of my face and over the exposed sides of my arms. They were like small blisters and now they are itchy and scabbie! I have put mine down to taking the Cimzia as it wasnt there before starting it then I came off for 2 weeks and skin appeared to reduce in colour and irritation. I went back on Cimzia and it returned with a vengeance. No explanation from Rheumy, just now taken off the drug and waiting for infusions at hsp soonest. Ironically although Cimzia still left me with swellings and pain, it was nothing compaired to now I am off it. I am just on painkillers and anti-inflammatories.

    Yours seems to me that is is connected to your meds? I hope you get to the bottom of it. Lets us know how you get on? Take care Asa's mum xx

  • I have red blotches on my 'T' zone which is itchy and slightly flaking. I am on methotrexate and cimzia. I visited my nurse at GP's and she explained that a lot of these things can be a yeast based problem, common apparently on cimzia, I have been given a Clotrimazole/Hydrocortisone cream, which seems to be helping. :)

  • I too get facial flushing, together with the sweats. This makes my rosacea worse and it's much worse whenever I have to put up the steroids dose. Mine doesn't go down overnight either, as my sweats and flushing are just as bad, if not worse, at night.

  • could the rash possibly be one of the urticarias? there is a type called chronolingic (i hope i've spelled that right) urticaria which is made worse by exercise and exertion and calms down when you rest. if your rash is worse on an evening and virtually gone first thing in a morning chloringic urticara is a possibility.

  • I get flushing and a red face by evening the docs dont know why. I am taking anti tnf and methotrex so it is a common thing i think lots of people have it

  • I started to get facial flushing when I was put on prednisolone (oral steroid) and the intensity increases if my dose increases..never used to blush before these tablets - oh the joy of medication!

You may also like...